MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM

BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM
Model Number 115V
Medical Device Problem Code Insufficient Cooling (1130)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The following report was received involving a criticool: "rewarmed infant: pt was cooled on transport, reaching therapeutic temperatures on 8/20 @ 2150.Pt placed on criticool machine upon admission 8/21 @ 0000.At 2000, noted to be warm, axillary 36.7 celsius while core temp read 32.7 celsius.Core temp cord replaced then machine replaced and patient reach therapeutic temperature again 8/21 @ 2115.".
 
Additional Manufacturer Narrative
The criticool involved in the incident has not been returned to belmont for investigation.No clinilogger data has been provided for review.There is insufficient information available to determine a potential root cause at this time.Without results of the investigation, we note the following: the criticool system is equipped with self-testing routines that continuously monitor system operation.If a system fault or malfunction is detected, a fault message appears on the display and a troubleshooting guide is provided in the user manual.The system will alarm if the patient's temperature is above 38.5 degrees c, or if the core sensor is not in place.Belmont has requested that both the unit and clinilogger data be returned for evaluation.It was reported that the unit was replaced with another criticool and the patient subsequently reached therapeutic temperature again.The manufacturing records for this serial number were reviewed and no anomalies were identified.A review of past complaints indicates that this was an isolated incident; no trend has been identified for this type of issue.A supplemental report will be submitted when additional information becomes available.

Brand Name
CRITICOOL
Common Device Name
THERMAL REGULATING SYSTEM
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key12530311
Report Number1219702-2021-00122
Device Sequence Number4031741
Product Code DWJ
UDI-Device Identifier07290107581110
UDI-Public07290107581110
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number115V
Device Catalogue Number100-00003
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2021
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1